MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Catalog Number CL-2412-AC
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported, an (b)(6) year-old, male patient with a prostate tumor underwent a transurethral resection of the prostate (turp).During the procedure, while a cook cutting loop was being used, the middle of the cutting wire completely broke off inside the patient.The broken piece of wire was retrieved.This occurred twice during use of two (2) cook cutting loops.No unintended portion of the device was left in the patient¿s body.There was no need for any additional procedures due to this event.There was no adverse effect or consequence to the patient due to this occurrence.
 
Additional Manufacturer Narrative
A review of specifications and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the provided information,[no product returned and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6947244
Report Number1820334-2017-03575
Device Sequence Number796142
Product Code GEI
UDI-Device Identifier00827002462090
UDI-Public(01)00827002462090(17)200711(10)8055233
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K935874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCL-2412-AC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACMI RESECTOSCOPE.
Outcome Attributed to Adverse Event Required Intervention;